Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Feeling pressure on both sides of neck, like veins are swelling. Started plaquinel for connective tissue disorder. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Hello.. I have been feeling pressure on both sides of my neck, feels like jugular veins are swelling.. ESP noticeable when I look down or bend my chin to my chest. I started Plaquinel for mixed connective tissue disorder about 3 weeks ago but that is the only medication I am taking. Thank you.
Posted Mon, 19 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Divya Agarwal 5 hours later

Thanks for the query.

Pressure on both sides of neck seems like carotidynia. This is inflammation in blood vessels of the neck causing pain. This usually occurs in vasculitis.

As you stated you are suffering from mixed symptoms are related to mixed connective tissue disease.

Lastly, the other close possibility is a superficial pain due to lymph node enlargement.

It would be wise to take an analgesic for a few days and see if your pain becomes better. Else, I encourage you to consult your treating physician for evaluation to rule out lymph node enlargement / vasculitis.

Hope this answer your query. Let me know if you need clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor